Aa
A
A
A
Close
Colitis Forum
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal

colitis

my husband had c-diff colitis on and off for the past 3 months, he was given vancomycin for 14 days then after 2 weeks  it flare up again. He was given metronidazole for 7 days, but after 2 weeks the diarrhea starts again, what is the treatment for this? Is taken so much antibiotics good for him, it seems it kills the good bacteria. What can you tell me about this.
3 Responses
Avatar universal
Hi,
In about 20% of cases Cdiff recurs.
If there is more than 2 relapses, the treatment options available are -
1. Probiotics
2. Vancomycin + cholestyramine
3. Vancomycin + rifampicin
4. Intravenous immunoglobulin.
Avatar universal
A related discussion, c diff was started.
8604312 tn?1398914938
A related discussion, what is up with this was started.
Popular Resources
Learn which OTC medications can help relieve your digestive troubles.
Is a gluten-free diet right for you?
Discover common causes of and remedies for heartburn.
This common yet mysterious bowel condition plagues millions of Americans
Don't get burned again. Banish nighttime heartburn with these quick tips
Get answers to your top questions about this pervasive digestive problem